# SDR RDS121092

- Difficulty date: January 27, 2010
- Submitted: February 5, 2010
- Operation: Air carrier
- Aircraft: N587CA
- Make and model: Cvac 440
- Aircraft serial: 463
- Engine: Rroyce DART5424
- Propeller: Rotol R2454404
- System (JASC): 6120 · Propeller Controlling System
- Part: Pcu
- Part number: DRG286566
- Condition: Failed
- Location: Rt Propeller
- Part time: 513 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

ON 6/18/09, WHILE TAXIING FOR TAKEOFF, OBSERVED SMOKE COMING FROM THE RT ENGINE, THE ENGINE WAS SHUTDOWN AND SECURED.  THE PROPELLER MOVED OUT OF "FINE" PITCH POSITION CAUSING THE ENGINE TO OVERHEAT.  THE CAUSE OF PROPELLER MOVEMENT WAS THE INTERNAL FAILURE OF THE PROPELLER CONTROL UNIT.  THE ENGINE WAS REMOVED AND REPLACED AND A SERVICE PCU WAS INSTALLED AND RAN SATISFACTORY.  1/27/2010- THE PCU WAS BENCH TESTED BY THE REPAIR FACILITY AND IT FAILED TO GOVERN DURING THE TEST.
